Long time asymptotics of the korteweg-de vries equation

Published

Journal Article

We study the long time evolution of the solution to the Korteweg- de Vries equation with initial data u(x) which satisfy lim y(.x) = -1, lim U(x) = 0. (Formula presented) We show that as t →∞the step emits a wavetrain of solitons which asymptotically have twice the amplitude of the initial step. We derive a lower bound of the number of solitons separated at time t for t large. © 1986 American Mathematical Society.

Full Text

Duke Authors

Cited Authors

  • Venakides, S

Published Date

  • January 1, 1986

Published In

Volume / Issue

  • 293 / 1

Start / End Page

  • 411 - 419

International Standard Serial Number (ISSN)

  • 0002-9947

Digital Object Identifier (DOI)

  • 10.1090/S0002-9947-1986-0814929-0

Citation Source

  • Scopus